×

zbMATH — the first resource for mathematics

On a class of rational cuspidal plane curves. (English) Zbl 0868.14014
The authors obtain a complete list of all rational cuspidal plane curves C (i.e. having only cusps = locally irreducible singular points) with at least 3 cusps, one of which has the (maximal possible) multiplicity \(\text{deg }C-2\). There were only very few known examples of such curves, the simplest one being Steiner’s cuspidal quartic. The main result of this paper is that up to projective equivalence, for any \(d\geq4\) there are exactly \([(d-1)/2]\) such curves of degree \(d\). The explicit rational parametrization of these curves are given, and their singularities are described in terms of multiplicity sequences. At the end, the problem of projective rigidity of rational cuspidal plane curves is discussed.

MSC:
14H20 Singularities of curves, local rings
14N10 Enumerative problems (combinatorial problems) in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [Ar] E. Artal Bartolo. On fundamental group of rational cuspidal plane curves.Preprint Institut Fourier de mathématiques, Grenoble, 1995, 10p. (to appear)
[2] [EN] D. Eisenbud, W. D. Neumann. Three-dimensional link theory and invariants of plane curve singularities.Ann. Math. Stud. 110,Princeton Univ. Press, Princeton 1985 · Zbl 0628.57002
[3] [FZ] H. Flenner, M. Zaidenberg.Q-acyclic surfaces and their deformations.Contemporary Mathem. 162 (1964), 143–208 · Zbl 0838.14027
[4] [De] A Degtyarev. Quintics inCP 2 with nonabelian fundamental group.Preprint Max-Planck-Institut für Mathematik, Bonn, 1995, 21p. (to appear)
[5] [Ii] Sh. Iitaka. On logarithmic Kodaira dimension of algebraic varieties. In:Complex Analysis and Algebraic Geometry, Cambridge Univ. Press, Cambridge e.a., 1977, 175–190
[6] [KoNaSa] R. Kobayashi, S. Nakamura, F. Sakai. A numerical characterization of ball quotients for normal surfaces with branch loci.Proc. Japan Acad. 65(A) (1989), 238–241 · Zbl 0704.53053
[7] [MaSa] T. Matsuoka, F. Sakai. The degree of rational cuspidal curves.Math. Ann. 285 (1989), 233–247 · Zbl 0661.14023
[8] [Mil] J. Milnor. Singular points of complex hypersurfaces.Ann. Math. Stud. 61,Princeton Univ. Press, Princeton, 1968 · Zbl 0184.48405
[9] [Na] M. Namba. Geometry of projective algebraic curves.Marcel Dekker, N.Y. a.e., 1984 · Zbl 0556.14012
[10] [OZ1] S.Y. Orevkov, M.G. Zaidenberg. Some estimates for plane cuspidal curves. In:Journées singulières et jacobiennes, Grenoble 26–28 mai 1993. Grenoble, 1994, 93–116
[11] [OZ2] S.Y. Orevkov, M.G. Zaidenberg. On the number of singular points of plane curves. In:Algebraic Geometry. Proc. Conf., Saitama Univ., March 15–17, 1995, 22p. (to appear)
[12] [Sa] F. Sakai. Singularities of plane curves.Preprint (1990), 1–10
[13] [tD] T. tom Dieck. Symmetric homology planes.Math. Ann. 286 (1990), 143–152 · Zbl 0681.14017
[14] [tDP] T. tom Dieck, T. Petrie. Homology planes: An announcement and survey. In:Topological methods in algebraic transformation groups, Progress in Mathem. 80,Birkhäuser, Boston e.a., 1989, 27–48 · Zbl 0708.14024
[15] [Ts] S. Tsunoda. The structure of open algebraic surfaces and its application to plane curves.Proc. Japan Acad. 57(A) (1981), 230–232 · Zbl 0507.14030
[16] [Wak] I. Wakabayashi. On the logarithmic Kodaira dimension of the complement of a curve in \(\mathbb{P}\)2.Proc. Japan Acad. 54(A) (1978), 157–162 · Zbl 0404.14009
[17] [Wal] R. J. Walker. Algebraic curves.Princeton Univ. Press, Princeton, 1950 · Zbl 0039.37701
[18] [Y1] H. Yoshihara. On plane rational curves.Proc. Japan Acad. 55(A) (1979), 152–155 · Zbl 0432.14019
[19] [Y2] H. Yoshihara. Rational curve with one cusp. I.Proc. Amer. Math. Soc. 89 (1983), 24–26; IIibid. 100 (1987), 405–406 · Zbl 0579.14024
[20] [Y3] H. Yoshihara. Plane curves whose singular points are cusps.Proc. Amer. Math. Soc. 103 (1988), 737–740 · Zbl 0698.14021
[21] [Y4] H. Yoshihara. Plane curves whose singular points are cusps and triple coverings of \(\mathbb{P}\)2.Manuscr. Math. 64 (1989), 169–187 · Zbl 0708.14017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.